Texas, 2007Flash Flood in Texas, June 17, 2007
June 17, 2007 · NWS EWX · 1 event in 1 county or zone
Heavy rain from thunderstorms over Lee County produced flash flooding on June 17.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from thunderstorms over Lee County produced flash flooding on June 17.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 17, 9:37 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 17, 9:37 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT SUN JUN 17 2007
.UPDATE...THE UPPER LOW HAS NOT SHIFTED TOO FAR SINCE YESTERDAY.
SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING ACROSS OUR
AREA...ESPECIALLY IN THE EASTERN COUNTIES. THE FLASH FLOOD WATCH
IS IN EFFECT THROUGH THIS AFTERNOON. WILL GO AHEAD AND CONTINUE
WITH THIS FORECAST...AS THE MODELS ARE SHOWING SOME UNCERTAINTY.
NOT COMFORTABLE DROPPING ANY OF THE COUNTIES OUT OF THE WATCH AREA
JUST YET...AS THERE IS STILL SOME POSSIBILITY OF AFTERNOON
DEVELOPMENT OF MORE THUNDERSTORMS. NO UPDATES TO THE CURRENT FORECAST
PACKAGE AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 625 AM CDT SUN JUN 17 2007/
AVIATION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER NORTH TEXAS.
THIS UPPER LEVEL FEATURE IN COMBINATION WITH DAYTIME HEATING WILL
RESULT IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING. RESIDUAL OUTFLOW BOUNDARIES AND THE SEA
BREEZE BOUNDARY WILL BE THE FOCUS FOR CONVECTIVE DEVELOPMENT.
VFR/MVFR CONDITIONS WILL PREVAIL WITH IFR CONDITIONS IN AND NEAR
SHOWERS AND THUNDERSTORMS. THE CONVECTION IS EXPECTED TO END THIS
EVENING AS THE UPPER LEVEL LOW PRESSURE SYSTEM WEAKENS AND MOVES
NORTHEAST INTO OKLAHOMA. WITH THE CONVECTION ENDING THIS EVENING
GULF LOW LEVEL FLOW WILL BECOME ESTABLISHED RESULTING IN THE
DEVELOPMENT OF IFR CIGS FOR THE I-35 TERMINALS.
PREV DISCUSSION... /ISSUED 406 AM CDT SUN JUN 17 2007/
DISCUSSION...
FLASH FLOOD THREAT WILL END LATE TODAY AS THE UPPER LOW OPENS UP
AND BEGINS A SLOW NE DRIFT OUT OF TEXAS THROUGH MONDAY. HEAVIEST
RAIN SO FAR WITH THIS EVENT HAS BEEN ACROSS THE NORTHERN HILL
COUNTRY...EDWARDS PLATEAU AND SOUTHWEST OF SAN ANTONIO WHERE KEWX
AND KDFX RADARS ESTIMATED AMOUNTS BETWEEN 5 AND 6 INCHES. WILL
DROP OUR RIO GRANDE COUNTIES FROM THE FLASH FLOOD WATCH GIVEN LOW
POPS OUT THERE TODAY AND LACK OF RAIN OVER THE PAST FEW DAYS
(EXCEPT FOR FAR NE VAL VERDE). ELSEWHERE...HIGH POPS CONTINUE
THROUGH TODAY THEN DECREASE AND HOLD THROUGH NEXT WEEK AS THE
UPPER HIGH BUILDS UP OVER WEST TEXAS...NORTHERN MEXICO AND THE
SOUTHERN ROCKIES. THE 00Z GFS SOLUTION KEEPS OUR AREA ON THE
PERIPHERY OF THE UPPER HIGH AND TAPS GULF MOISTURE TO PRODUCE
DAYTIME HEATING-TRIGGERED CONVECTION WEDNESDAY THROUGH
FRIDAY...BUT THE 00Z ECMWF SOLUTION ADVERTISES A MORE DOMINANT
UPPER HIGH OVER OUR AREA WHICH WOULD FAVOR AT OR ABOVE NORMAL
TEMPS AND CLIMO-TYPE (LOW) POPS. AT THIS POINT...AM HESITANT TO
BUY-IN TO THE 00Z GFS SOLUTION AND RESULTING MOS GIVEN THE
ECMWF SOLUTION...SO OUR NUMBERS WILL BE BELOW GFSMOS FOR POPS AND
1-3 DEGREES ABOVE GUIDANCE FOR MAX TEMPS TUESDAY THROUGH FRIDAY.
OUR MAX TEMP FORECAST FOR TODAY AND MONDAY WILL BE A BLEND OF THE
ETAMOS AND GFSMOS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 85 72 91 76 94 / 80 40 10 - 10
AUSTIN BERGSTROM INTL AIRPORT 85 71 92 74 93 / 80 40 10 - 10
DEL RIO INTL AIRPORT 90 75 97 76 98 / 20 20 - - -
SAN ANTONIO INTL AIRPORT 86 73 92 76 94 / 60 20 10 - 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...
WILLIAMSON...WILSON...ZAVALA.
&&
03/01
Hazardous weather outlook, Jun 17, 4:18 AM CST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT SUN JUN 17 2007
TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 AM CDT SUN JUN 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM THIS AFTERNOON FOR
MUCH OF SOUTH CENTRAL TEXAS AND ALL OF THE HILL COUNTRY. AN UPPER
LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS WILL CONTINUE
TO BE THE PRIMARY TRIGGER FOR THE DEVELOPMENT OF ADDITIONAL SHOWERS
AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE
POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Lee
- When
- June 17, 11:30 AM CST to 1:00 PM CST
- Where
- Lee County, Giddings to 5 mi E of Giddings
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.180, -96.930
Thunderstorms produced a general 1 to 2 inch rain over southern Lee County. Highest totals were 4 inches just east of Giddings. FM141 and FM180 were closed due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Texas, June 17, 20071 death · $1.0 million · 57 kt wind · 2 events
- Flood in North Dakota, June 17 to 21, 2007$3.4 million · 1 event
- Hail and Damaging Winds in North Dakota, June 17, 2007$789,000 · 3.5 in hail · 20 events
- Hail and Damaging Winds in Ohio, June 17, 2007$55,000 · 50 kt wind · 6 events
- Damaging Winds in Indiana, June 17, 2007$55,000 · 60 kt wind · 3 events
- Tornado and Damaging Winds in Minnesota, June 17 to 18, 2007EF0 · 36 events
- Tornado and Flash Flooding in North Dakota, June 17 to 18, 2007EF0 · 33 events
- Hail in Montana, June 17, 20071.75 in hail · 32 events
- Tornadoes and Flash Flooding in South Dakota, June 17 to 18, 2007EF0 · 16 events
- Damaging Wind in Indiana, June 17, 2007$18,000 · 50 kt wind · 1 event
- Damaging Winds in Ohio, June 17, 2007$16,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Wisconsin, June 17, 20071.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42730.